MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH
Model Number 29460
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device snapped.A renegade hi flow 105/10 kit was selected for use.During preparation, the carrier tube was hydrated before removing the device.When it was pulled out of the loop, it was found out that the catheter had been snapped and could see the braiding inside.The procedure was completed with another renegade device.No patient complications were reported.
 
Event or Problem Description
It was reported that the device snapped.A renegade hi flow 105/10 kit was selected for use.During preparation, the carrier tube was hydrated before removing the device.When it was pulled out of the loop, it was found out that the catheter had been snapped and could see the braiding inside.The procedure was completed with another renegade device.No patient complications were reported.Device evaluated by manufacturer: the device was returned for analysis.The hub, shaft and tip were microscopically examined.The device was fractured in 1 location.The location of the fracture was 4cm from the hub.The shaft was not completely separated the inner liner was still connected.The stretching and the fractures that were noticed on the device are consistent with the device being removed from the shipping tube without being completely hydrated with saline.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
RENEGADE HI-FLO KIT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7938922
Report Number2134265-2018-61628
Device Sequence Number1449634
Product Code KRA
UDI-Device Identifier08714729280736
UDI-Public08714729280736
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2020
Device Model Number29460
Device Catalogue Number29460
Device Lot Number0022107854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1